Depression, Anxiety, Stomach issues


Q: I have many problems. The most troublesome problem is anxiety. I get very irritable all the time, I constantly worry about things and often to a point i get bad abdominal or stomach pains. I have a low self esteem. I have a feeling of worthlessness. I love music and i often try to write music, but I can not stay focused long enough to do and i pretty much lost all interest in it. At work I am constantly jumping from task to task hardly finishing tasks ever and always worrying about possible things in the future. I also have bad stomach issues. When I wake up in the morning I have a feeling of nausea with pain in my stomach. If I drink something with sugar like a coca-cola it helps a little. Sometimes when I am really worried about something I get stomach pains so bad i just stay in bed and call in sick to work. It's happened 2 times in the last 2-3 months. I also get mild chronic pain all over, but primarily in my knees and legs. I have tried almost every anti-depresent (zoloft, cymbalta, wellbutrin, lexapro, celexa and many others) as well as a mood stabilizer (Lamictal) and nothing works. I tried St. Johns Wort, 5-HTP and a few others, but not even one remotely works.

I have found only 1 medicine that completely removes my anxiety, i am happy and even confident, i find interest in my music, i find interest in my girlfriend, i can concentrate and focus at work and get tons of work done and my stomach pains go immediately away. Unfortunately, it is a highly addictive drug called Oxycodone. I know people say it's just because it gets you high, but I also tried Buprenorphine (suboxone) which has hardly any opiates and it too has a close result. THere has to be an explanation as to why the only drug to ever relieve all of my symptoms is an opiate. I do not self medicate even though it helps me. I know how terrible the addiction for it is as I have friends who are addicted and friends who died from them. So, do not worry I am not addicted and do not take it. It was only on a few occasions I was given it.

I read up on this and found out about something called Endorphine Deficiency Syndrome. It's where people have a naturally low production of endorphins, which can cause pretty much every symptom i mentioned. Do you think it's a possibility? Or do you not believe in EDS and think it's false? One of the few treatments for EDS was DL-Phenylalanine or DLPA. Do you think this is a good idea?


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

Q: I therapeutically take Xanax for anxiety and depression. Recently I ingested roughly 30mg on Xanax and the typical th...

Q: I am feeling very depressed because of the way I am being treated at work. I want to go on a medical leave of absence.


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon